Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 16, 2015, 2:13 PM MST for Graham County, Greenlee County, Arizona. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 2:13 PM MST (21:13 UTC)
- Expired
- Jun 16, 2015, 3:30 PM MST
- In force
- 77 min
- Issued by
- NWS Tucson, AZ
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 169 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3541 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WWUS85 KTWC 162113
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST TUE JUN 16 2015
AZZ509-510-162230-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
213 PM MST TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 330 PM MST...
AT 211 PM MST...DOPPLER RADAR WAS TRACKING A FEW STRONG
THUNDERSTORMS 18 MILES NORTHWEST OF MORENCI...OR 30 MILES NORTH OF
SAFFORD...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION TO STRONG WINDS...LOCALIZED AREAS OF BLOWING DUST WILL BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...FORT THOMAS...
SOLOMON...ARSENIC TUBS...POINT-OF-PINES AND GUTHRIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3264 10925 3297 11020 3342 10980 3327 10905
3325 10905
TIME...MOT...LOC 2111Z 014DEG 13KT 3325 10956
$$
CARLAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:35 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 16, 9:35 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST TUE JUN 16 2015 .SYNOPSIS...THERE IS A CHANCE OF THUNDERSTORMS MAINLY EAST OF TUCSON THIS AFTERNOON AND EVENING. OTHERWISE...DRY CONDITIONS WITH VERY HOT DAYTIME TEMPERATURES WILL PREVAIL INTO EARLY NEXT WEEK. && .DISCUSSION...CLEAR SKIES PREVAIL WEST OF TUCSON WITH SCATTERED MID- LEVEL CLOUDS ACROSS ERN SECTIONS AT THIS TIME. FAIRLY MOIST ENVIRONMENT ONGOING WITH DEWPOINTS AT LOWER ELEVATIONS VALID 16Z GENERALLY RANGING FROM THE MID 40S-MID 50S. AWIPS BLENDED TOTAL PRECIP WATER PRODUCT VALID 14Z YIELDED VALUES NEAR 1.0 INCH EAST AND SOUTH OF TUCSON...AND VALUES OF ONLY AROUND 0.50 INCH ACROSS WRN PIMA COUNTY. 16/12Z NAM/GFS AND 16/15Z HRRR DEPICT THE POTENTIAL OF FAIRLY EXTENSIVE COVERAGE OF SHOWERS AND THUNDERSTORMS EAST-TO-SOUTH OF TUCSON THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN CONCERN WITH THESE SHOWERS/TSTMS WILL BE THE POTENTIAL FOR BRIEF STRONG AND GUSTY WINDS. WILL REDUCE POPS TO SINGLE DIGITS LATE TONIGHT GIVEN THE LATEST MODEL GUIDANCE PRODUCTS. OTHERWISE...THE MAIN EMPHASIS FOR TODAY WILL BE DAYTIME TEMPS THAT WILL AVERAGE ABOUT 3-7 DEGS F ABOVE NORMAL FOR MOST LOCATIONS. EXPECT HOTTER DAYTIME TEMPS DURING THE LATTER PART OF THIS WEEK AND THIS WEEKEND AS HIGH PRESSURE ALOFT BUILDS OVER THE SWRN CONUS. && .AVIATION...VALID THROUGH 17/18Z. ISOLATED TO SCATTERED -TSRA/-SHRA WILL PREVAIL MAINLY EAST OF KTUS THIS AFTERNOON AND EVENING. BRIEF WIND GUSTS TO AROUND 45 KTS MAY OCCUR. ANY -TSRA/-SHRA SHOULD END BY 17/06Z FOLLOWED BY DRY CONDITIONS THRU WEDNESDAY MORNING. OTHERWISE...CLEAR SKIES WEST OF KTUS AND A FEW TO OCCASIONALLY BROKEN CLOUDS MAINLY AT 8-12K FT AGL KTUS VICINITY EASTWARD TO THE NEW MEXICO BORDER THRU THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FROM TUCSON EASTWARD THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS. DRY CONDITIONS WITH NEAR-RECORD HIGH TEMPERATURES WILL THEN PREVAIL WEDNESDAY INTO THIS WEEKEND. DAYTIME MINIMUM RELATIVE HUMIDITY VALUES WILL GENERALLY RANGE FROM 5 TO 10 PERCENT...ESPECIALLY IN VALLEY LOCATIONS. TERRAIN DRIVEN WINDS AROUND 15 MPH DURING THE AFTERNOON ARE FORECAST THROUGH THE NEXT 7 DAYS WITH THE EXCEPTION OF ANY THUNDERSTORM OUTFLOWS. SOME BREEZINESS FROM THE NORTHWEST IS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG SURFACE HEATING. OCCASIONAL HAINES 6 CONDITIONS ARE LIKELY OVER PORTIONS OF THE EASTERN HALF OF THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS FROM WEDNESDAY THROUGH EARLY NEXT WEEK. && .PREV DISCUSSION...RIDGING WILL CONTINUE TO NOSE IN ACROSS THE DESERT SOUTHWEST WEDNESDAY WHICH SHOULD ESSENTIALLY CUT OFF THE MOISTURE INTO ARIZONA...OR AT LEAST PUSH IT FARTHER TO THE SOUTH INTO NORTHERN MEXICO. WILL STILL SHOW MOSTLY SINGLE DIGIT 'SILENT' POPS ACROSS EXTREME EASTERN ARIZONA...ALONG THE IMMEDIATE BORDER WITH NEW MEXICO. BY THURSDAY AND INTO THE WEEKEND THE RIDGE OVER THE EASTERN PACIFIC WATERS JUST WEST OF THE SRN CALIFORNIA AND NRN BAJA COAST IS EXPECTED TO CONTINUE TO STRENGTHEN AS IT MOVES SLOWLY EASTWARD. BY LATE THIS WEEKEND IT IS EXPECTED TO BE CENTERED OVER ARIZONA. THIS SETUP WILL RESULT IN DRY CONDITIONS WITH VERY HOT TEMPERATURES... WITH THE POTENTIAL TO CRACK THAT 110 DEGREE MARK FOR TUCSON AND AREAS WEST...ESPECIALLY FOR SATURDAY...BUT THE POTENTIAL IS THERE FOR FRIDAY AS WELL AS SUNDAY. LOCAL STUDY CORRELATING HIGH TEMPS WITH 850-700MB THICKNESS VALUES SUGGEST 109 DEGS FOR FRIDAY...110 DEGS SATURDAY AND 108 DEGS SUNDAY AT TIA. MODELS ALSO SHOW A 592 DECAMETER HIGH OVER THE REGION FRIDAY...593DM SATURDAY AND 594-596 DM HIGH FOR SUNDAY. THIS WOULD SUGGEST THE HOTTEST DAY TO BE ON SUNDAY. ALL THAT SAID...DECIDED TO BUMP UP INHERITED HIGHS JUST A TAD MORE...SO AT THIS POINT I AM GOING WITH 109 DEGS FOR FRIDAY...110 DEGS SATURDAY AND 109 DEGS FOR SUNDAY AT TUCSON. SIMILAR VALUES WILL OCCUR FARTHER WEST OVER PORTIONS OF CENTRAL AND WESTERN PIMA COUNTY. THEREFORE HIGH TEMPS FOR TUCSON GENERALLY EXPECTED TO BE 6 TO 8 DEGS ABOVE NORMAL EACH DAY...BUT THE WARMEST DAYS LIKELY TO OCCUR FRIDAY AND SATURDAY. LOWS AROUND 5 TO 7 DEGS ABOVE NORMAL THROUGH THE FORECAST PERIOD. WITH THE HIGH SPRAWLED OVER THE DESERT SOUTHWEST THIS WEEKEND AND EARLY NEXT WEEK WE SHOULD CONTINUE TO EXPERIENCE A DRY FORECAST. HOWEVER...MODELS DO SHOW ACTIVITY DEVELOPING EACH AFTERNOON OVER THE SIERRA MADRE OCCIDENTALS FRIDAY AND NUDGING CLOSER TO SOUTHERN ARIZONA THROUGH THE WEEKEND AND EARLY NEXT WEEK. THEREFORE...I INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR LATE SUNDAY INTO MONDAY...MAINLY FOR AREAS ALONG THE BORDERS WITH NEW MEXICO AND OLD MEXICO (SPECIFICALLY PORTIONS OF COCHISE COUNTY). && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION/AVIATION...FRANCIS PREVIOUS DISCUSSION...MOLLERE FIRE WEATHER...FRENCH
In the hours before
Special weather statement, Jun 16, 2:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST TUE JUN 16 2015
AZZ509-510-162230-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
213 PM MST TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 330 PM MST...
AT 211 PM MST...DOPPLER RADAR WAS TRACKING A FEW STRONG
THUNDERSTORMS 18 MILES NORTHWEST OF MORENCI...OR 30 MILES NORTH OF
SAFFORD...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION TO STRONG WINDS...LOCALIZED AREAS OF BLOWING DUST WILL BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...FORT THOMAS...
SOLOMON...ARSENIC TUBS...POINT-OF-PINES AND GUTHRIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3264 10925 3297 11020 3342 10980 3327 10905
3325 10905
TIME...MOT...LOC 2111Z 014DEG 13KT 3325 10956
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:20 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jun 16, 3:29 PM MST | Special Weather Statement | TWC | Graham | 61 min |
| Jun 16, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 38 min |
| Jun 16, 4:50 PM MST | Special Weather Statement | TWC | 55 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.